High Wind, Guadalupe Mountains of Culberson County
- When
- November 10, 6:00 AM MST to 11:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- RAWS
Strong mid level winds ahead of an approaching upper trough resulted in high winds in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Strong mid level winds ahead of an approaching upper trough resulted in high winds in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 10, 4:28 AM MST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 AM CST Mon Nov 10 2014
.DISCUSSION...
&&
.AVIATION...
VFR. Light SW wind this morning will become gusty out of the W/SW
by afternoon as a leeside low deepens and drops into the Panhandle.
A strong cold front will blow through most TAF sites by 12z Tuesday.
&&
.PREV DISCUSSION... /ISSUED 430 AM CST Mon Nov 10 2014/
..Much colder temperatures starting Tuesday...
DISCUSSION...As of 4:15 AM CST/3:15 AM MST Monday...another day
of warm/much above normal temperatures is in store for the CWA.
Lee side troughing along the Front Range along with a mtn wave
signature with the latest NAM cross section will lead to a
breezy/windy day today with very warm (but not record warm)
temperatures today. Made no changes to the current High Wind
Warnings/Advisories currently in effect.
The above normal temperatures will come to an abrupt end late
tonight/Tuesday as an Arctic Front plunges south into Texas and
New Mexico. Tuesday's high temperatures will be tricky...but
should occur during the morning hours north of the Pecos River and
early aftn along the Rio Grande Valley. Have issued a Freeze
Watch for early Wednesday morning for Southeast New Mexico and
West Texas north of the Pecos River as skies will be clear with
light winds and H85 temps below 0C. Wednesday and Thursday high
temps will be 15-25 degrees below normal as sfc ridging slides
south reinforcing the cold airmass. Wednesday night/Thursday
morning could bring temps below freezing right to the Rio Grande
with a hard freeze possible along the Plains north and east of the
Davis and Guadalupe Mtns.
Weak ridging ahead of a shortwave moving through Southern
California into the Desert Southwest will turn the low level flow
to the southeast bring milder temps to the CWA Friday and
particularly Saturday.
Medium range models diverge greatly Saturday night through the
remainder of the weekend. The ECMWF rotates a strong shortwave
from the Hudson Bay Low into the northern Rockies...and cuts it
off with the upper low dropping into New Mexico/Texas. The GFS has
a much weaker shortwave...rotating much further east keeping the
area under weak northwest flow aloft. Plenty of time for the
models to come into better agreement.
Strobin
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH from late Tuesday night through Wednesday morning
FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Guadalupe Mountains of Eddy County...Northern Lea
County...Southern Lea County.
WIND ADVISORY from 11 AM this morning to 5 PM MST this afternoon
FOR THE FOLLOWING ZONES... Eddy County Plains.
HIGH WIND WARNING from 11 AM this morning to 11 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains of
Eddy County.
TX...FREEZE WATCH from late Tuesday night through Wednesday morning
FOR THE FOLLOWING ZONES... Andrews...Borden...Crane...
Dawson...Ector...Gaines...Glasscock...Howard...Loving...
Martin...Midland...Mitchell...Reagan...Scurry...Upton...
Ward...Winkler.
WIND ADVISORY from Noon today to 6 PM CST this evening FOR THE
FOLLOWING ZONES... Big Bend Area...Davis/Apache Mountains
Area...Marfa Plateau...Reeves County and Upper Trans Pecos.
HIGH WIND WARNING from 11 AM this morning to 11 PM MST this
evening FOR THE FOLLOWING ZONES... Guadalupe Mountains.
WIND ADVISORY from Noon today to Midnight CST tonight FOR THE
FOLLOWING ZONES... Van Horn and Highway 54 Corridor.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 AM CST MON NOV 10 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 339 AM CST MON NOV 10 2014 /239 AM MST MON NOV 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING ACROSS THE GUADALUPE MOUNTAINS. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE DAVIS AND GLASS MOUNTAINS...MARFA PLATEAU...VAN HORN HIGHWAY 54 CORRIDOR AND UPPER TRANS PECOS. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FIRST FREEZING TEMPERATURES OF THE FALL ARE POSSIBLE BEGINNING WEDNESDAY MORNING GENERALLY ALONG AND NORTH OF THE PECOS RIVER. A FREEZE WATCH HAS BEEN ISSUED FOR WEDNESDAY. ADDITIONAL FREEZING TEMPERATURES ARE POSSIBLE FOR MANY LOCATIONS THURSDAY MORNING AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
4 high wind. Local standard time, as filed.
McDonald Observatory reported gusts as high as 61 mph behind a strong cold front.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544485, 544480, 544478, 544477.